Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2000, 10:43 PM CDT for Parker County, Texas. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2000, 10:43 PM CDT (03:43 UTC)
- Expired
- Apr 15, 2000, 11:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:55 PM CDT | Hail 1 | Whitt, TX | |
| Apr 15, 11:12 PM CDT | Hail 2 | Whitt, TX | |
| Apr 15, 11:44 PM CDT | Hail 1 | Weatherford, TX | Hail occurred in Hudson Oaks. |
| Apr 15, 11:47 PM CDT | Hail 1.5 | Weatherford, TX | Hail occurred in Hudson Oaks. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 160344 SVRFTW TXC367-160445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1043 PM CDT SAT APR 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 19 MILES NORTHWEST OF WEATHERFORD...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE WILLOW PARK...WEATHERFORD... SPRINGTOWN...RENO AND ALEDO * THE SEVERE THUNDERSTORM WILL BE NEAR... WEATHERFORD AROUND 1110 PM CDT WILLOW PARK AROUND 1115 PM CDT THIS STORM WILL PRODUCE HAIL UP TO THE SIZE OF BASEBALLS AND WINDS UP TO 70 MPH. TAKE COVER IN A STURDY BUILDING AS THE STORM APPROACHES YOU. LAT...LON 3298 9804 3281 9803 3260 9761 3299 9756
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:16 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 15, 10:16 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT APR 15 2000 WILL UPDATE AND RAISE POPS FROM THE DFW AREA NORTH AND NORTHEAST. WILL CALL FOR A FEW STORMS SEVERE...AND EMPHASIS LARGE HAIL AND DAMAGING WINDS. "TAIL END CHARLIE" (SOUTHERN MOST STORM) HAS PRODUCED A TRACK OF VERY LARGE HAIL (GOLF BALLS TO SOFT BALLS) ACROSS YOUNG COUNTY. .FTW...NONE. 26
In the hours before
Special weather statement, Apr 15, 7:40 PM CDT, 3 hours 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND HAIL. IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF FLOODING OF ROADS. THE POTENTIAL FOR TORNADOES IS LOW. EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN ANGELO. THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN 830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN 1030 PM AND 1 AM. AREAS FARTHER EAST OF INTERSTATE 35 WILL BE AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY. INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20. HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY ACROSS THE ENTIRE LINE. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION AS THESE STORMS APPROACH YOUR AREA. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0903 PM OLNEY TX 1.00 INCH HAIL
04/15/00 YOUNG EMERGENCY MANAGEMENT
REPORTED QUARTER HAIL
ON THE SOUTH SIDE OF TOWNLocal storm report, Apr 15, 9:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0925 PM NEWCASTLE TX 2.00 INCH HAIL
04/15/00 YOUNG BROKE
WINDSHIELD IN
SPOTTERS VEHICLE
0938 PM 3 S NEWCASTLE TX 1.75 INCH HAIL
04/15/00 YOUNG GOLF BALL SIZE HAIL
COVERED THE GROUND AT
FORT BELKNAPThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Apr 15, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 15, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 50 min |
| Apr 15, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Apr 15, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
| Apr 15, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 15, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 15, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 15, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 30 min |
| Apr 16, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Apr 16, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| Apr 16, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 16, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Apr 16, 1:29 AM CDT | Tornado Warning | FWD | Tarrant | 31 min |
| Apr 16, 1:33 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.